Ohio, 2006

Damaging Wind in Ohio, May 25, 2006

May 25, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 25, 8:12 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, May 25, 8:12 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT THU MAY 25 2006

.SHORT TERM (REST OF TONIGHT)...
INSERTED MENTION OF SEVERE THUNDERSTORMS PER RECENTLY ISSUED
SEVERE THUNDERSTORM WATCH 398 UNTIL 3 AM. BULK OF SEVERE STORMS
SHOULD BE WITH BOWING LINE OF STORMS NOW MOVING EASTWARD THROUGH
EAST CENTRAL OHIO...WHICH COULD REACH OHIO-PENNSYLVANIA LINE BY
ABOUT 11PM OR 12 MIDNIGHT. HIGH WINDS ARE MAIN CONCERN.

&&

.PREVIOUS DISCUSSION...
(ISSUED 213 PM EDT THU MAY 25 2006)

SHORT TERM (TONIGHT THROUGH FRIDAY)...

WARM FRONT AND ASSOCIATED LIGHT RAIN HAS MOVED OFF TO OUR NE. TEMPS
AND DEWPOINTS ARE INCREASING NOW THAT WE ARE IN THE WARM SECTOR.
EXPECT SHOWERS AND TSTMS TO DEVELOP DURING THE AFTERNOON HOURS AND
CONTINUE INTO THE OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE FOR
MUCH OF THE AREA WHERE DAMAGING TSTM WIND GUSTS AND LARGE HAIL ARE
THE PRIME THREAT. THROUGH 03Z FRIDAY CAPES INCREASE TO 2500 OR
GREATER OVER THE WESTERN HALF OF OUR CWA ALONG WITH AN EHI OF PLUS
1. WINDS INTO FRIDAY WILL BE SOUTH 5 TO 15MPH WITH GUSTS 45-60MPH
AND POSSIBLY HIGHER IN/NEAR TSTMS. COLD FROPA FRIDAY EVENING WITH
WINDS SHIFTING TO WEST AND THEN NORTHWEST 10 TO 20 MPH.

LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FOLLOWING PASSAGE OF FRI EVE CDFNT, DRY WEATHER, WITH ABOVE
NORMAL TEMPS, IS FORECAST THROUGH THE MIDDLE OF NXT WEEK WITH HIGH
AMPLITUDE RIDGE PROJECTED OVR THE ERN CONUS. RA CHC NR CLIMO NMBRS
WL RTN DURING THE 2ND HALF OF THE WEEK WITH WEAK CDFNT LOOSELY
TIMED INTO THE AREA.

AVIATION...

SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATER HALF OF THE
AFTERNOON AND CONTINUE INTO TONIGHT. MVFR TO SCT IFR CONDS IN/NEAR PCPN
WITH VFR CONDITIONS OUTSIDE OF PCPN AREAS. WINDS S TO SSW 5 TO 15KTS
WITH GUSTS 40-50KTS AND POSSIBLY HIGHER IN/NEAR TSTMS. LARGE HAIL IS
ALSO POSSIBLE WITH TSTMS. COLD FROPA NOT UNTIL FRIDAY EVENING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 25, 10:03 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1103 AM EDT THU MAY 25 2006

OHZ048-057-261515-
COSHOCTON-MUSKINGUM-
1103 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

MDZ001-OHZ039>041-049-050-058-059-068-069-PAZ007-013-014-020-021-
029>032-WVZ001>004-012-021>023-041-261515-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-
GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER-BEAVER-
ALLEGHENY-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
1103 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

PAZ008-009-015-016-022-023-261515-
VENANGO-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-
1103 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 25, 7:18 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT THU MAY 25 2006

PAZ007-013-260100-
LAWRENCE PA-MERCER PA-
818 PM EDT THU MAY 25 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MERCER AND LAWRENCE...

AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A SHORT LINE OF STRONG THUNDERSTORMS 13 MILES WEST OF
FARRELL...MOVING EAST AT 60 MPH. THE STORMS CAN HAVE STRONG WIND
GUSTS OVER 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...GROVE CITY...HARLANSBURG...HERMITAGE...MAURICE
  K GODDARD STATE PARK...MERCER...NEW CASTLE...NEW WILMINGTON...
  SHARON AND STONEBORO

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 25, 8:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 PM EDT THU MAY 25 2006

OHZ039-260215-
TUSCARAWAS OH-
929 PM EDT THU MAY 25 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUSCARAWAS...

AT 928 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF
STRASBURG...MOVING EAST AT 45 MPH. THESE STORMS CAN HAVE WIND GUSTS
OVER 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BOLIVAR...MINERAL CITY AND STRASBURG

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, May 25, 9:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1004 PM EDT THU MAY 25 2006

OHZ057-260245-
MUSKINGUM OH-
1004 PM EDT THU MAY 25 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MUSKINGUM...

AT 1001 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES WEST OF ZANESVILLE...MOVING
EAST AT 35 MPH. THIS STORM CAN HAVE WIND GUSTS OVER 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...BLUE ROCK STATE PARK...BRIDGEVILLE...CANNELVILLE...
  CHANDLERSVILLE...DILLON STATE PARK...DRAKE...DUNCAN FALLS...EAST
  FULTONHAM...HIGH HILL...NEW CONCORD...NORWICH...PHILO AND
  ZANESVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, May 25, 9:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 PM EDT THU MAY 25 2006

OHZ039-040-260300-
CARROLL OH-TUSCARAWAS OH-
1012 PM EDT THU MAY 25 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
CARROLL AND TUSCARAWAS...

AT 1010 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MALVERN TO
9 MILES SOUTHWEST OF GNADENHUTTEN...OR ALONG A LINE EXTENDING FROM
MALVERN TO 4 MILES EAST OF NEWCOMERSTOWN...MOVING EAST AT 30 MPH.
SOME STORMS CAN HAVE WIND GUSTS OVER 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  AUGUSTA...CARROLLTON...DELLROY...DENNISON...GNADENHUTTEN...
  MALVERN...MINERAL CITY...NEW PHILADELPHIA...SHERRODSVILLE...STONE
  CREEK AND UHRICHSVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.

The radar

The Cleveland radar (KCLE), 163 km away, was scanning. The volume nearest the first event began at 02:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Muskingum

When
May 25, 9:30 PM EST
Where
Muskingum County, Zanesville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
39.950, -82.017

Several trees down along Bagley Rd and Slack Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506710.